Thunderstorm Wind, Camden
- When
- February 9, 6:00 AM CST
- Where
- Camden County, 5 mi SE of Wet Glaize
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.867, -92.467
Strong winds blew down numerous outbuildings, grain bins, roofs, and a barn southeast of Wet Glaize or just north of the town of Richland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Strong winds blew down numerous outbuildings, grain bins, roofs, and a barn southeast of Wet Glaize or just north of the town of Richland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 9, 5:57 AM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 AM CST FRI FEB 9 2001 BEEN RUNNING LATE IN ISSUING ZONES DUE TO RAPIDLY CHANGING WX THIS MORNING. MAIN FORECAST PROBLEM IS THE ONGOING SEVERE WX THREAT AND WINTERY WX FOLLOWING IN THE WAKE OF THE STORMS. ALL MODELS IN GENERAL AGREEMENT WITH EVOLUTION OF UPPER LEVEL PATTERN. BASED FORECAST ON ETA. COLD FRONT HAS JUST PASSED THRU SGF AND DROPPED TEMPS FROM THE LOW 60S TO THE LOW 40S IN A VERY SHORT TIME. TEMPS ALSO CONT TO FALL FURTHER WEST AS JLN WAS DOWN TO 33 DEGREES. SERN KS AT OR NEAR THE FREEZING MARK. WITH STRONG UPPER LEVEL SYS STILL TO THE WEST...THERE WILL BE SVRL HRS MORE OF PCPN. XPCT RAIN TO SWITCH TO A MIX OF FREEZING RAIN AND SLEET IN THE WAKE OF THE COLD FRONT. THE XTRM SERN KS COUNTIES AND XTRM SWRN MO COUNTIES WILL EXPERIENCE A LONGER DURATION OF PCPN WITH TEMPS FALLING TO THE FREEZING MARK. THIS COULD LEAD TO SOME ICE AND SLEET ACCUMULATION WITH RESULTANT TRAVEL PRBLMS. HAVE ISSUED A WINTER WX ADV FOR THE SERN KS COUNTIES AND THREE COUNTIES IN XTRM SWRN MO ADJACENT TO KS. THIS ADV WILL BE THRU MID MORNING. IN ADDITION...LN OF STG TO SVR TSTMS MOVED NEWD FROM OK AND INTO SWRN MO AND CONTINUES TO SPREAD ENEWD. SPC ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE CWFA UNTIL 9 AM. ONLY THE XTRM NRN COUNTIES AND THOSE COUNTIES IN THE WINTER WX ADVISORY ARE EXCLUDED FROM THE SVR TSTM WATCH. THE REMAINDER OF THE CWFA CAN XPCT A MIX OF FREEZING RAIN AND SLEET IN THE WAKE OF SHWRS AND TSTMS. BUT XPCT ONLY MINOR ACCUM AS UPPER SYS PICKS UP SPEED AND BLOWS ON THRU. SOME WRAP AROUND MSTR MAY CAUSE LIGHT SNOW OVER THE FAR NRN COUNTIES LATER THIS AFTN AS UPPER SYS MOVES ACROSS MO. XPCT ONLY ONE INCH OR LESS. OTRW...DRASTIC CHANGE TO COLDER TEMPS IN STORE FOR THE ENTIRE AREA TODAY. TEMPS WILL LIKELY FALL TO THE MID 20S THIS AFTN. WIND CHILLS WILL BE BITTERLY COLD...IN THE RANGE OF -15 TO -20 DUE TO NWRLY WINDS OF 15 TO 25 MPH. AFTER TODAY CONDITIONS WILL CALM DOWN AS SFC HIGH MOVES IN TONIGHT. SKIES WILL CLEAR...WINDS WILL DECREASE...AND THAT WILL ALLOW LOW TEMPS TO DROP TO 15 DEGREES. LEFT REST OF PREV FCST ALONE SINCE THERE WAS NOT MUCH TIME TO EXAMINE THESE PERIODS. HOWEVER WHAT I DID BRIEFLY SEE FROM THE AVN OUT TO 120 HRS SEEMED TO ARGUE IN FAVOR OF NO CHANGE TO THE LATTER PERIODS. THANKS TO ICT...EAX...AND LSX FOR COORDINATION THIS MORNING. .SGF... MO...SVR TSTM WATCH NO. 17 UNTIL 9 AM FOR ZONES 68>71-79>83-89>98- 101>106-68 WINTER WX ADVISORY UNTIL 10 AM...FOR ZONES 066-077-088. KS...WINTER WX ADVISORY UNTIL 10 AM...FOR ZONES 073-097-101. D.STEINMETZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CST FRI FEB 9 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 AM CST...FOR MOST OF SOUTHWEST AND SOUTHCENTRAL MISSOURI AND PORTIONS OF CENTRAL AND EASTCENTRAL MISSOURI. THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH...LACLEDE...SHANNON...CHRISTIAN...PULASKI...STONE...LAWRENCE... OZARK...CAMDEN...DALLAS...WEBSTER...DENT...DADE...PHELPS...HOWELL... POLK...GREENE...TEXAS...MCDONALD...BARRY...NEWTON...WRIGHT... OREGON...DOUGLAS...AND TANEY THIS SEVERE THUNDERSTORM WATCH DOES INCLUDE SPRINGFIELD...WEST PLAINS...BRANSON...NEOSHO...LEBANON...ROLLA...AND CAMDENTON. A STRONG LOW PRESSURE SYSTEM OVER KANSAS AND OKLAHOMA...ALONG WITH A STRONG COLD FRONT PUSHING EAST INTO CENTRAL AND SOUTHWEST MISSOURI. HAS CAUSED A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG THE COLD FRONT. AT 420 AM...THIS LINE OF THUNDERSTORMS HAD PUSHED INTO JASPER ...NEWTON...AND MCDONALD COUNTIES IN EXTREME SOUTHWEST MISSOURI. THIS LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO CONTINUE MOVING EAST NORTHEAST AT 55 MPH...AND WILL EXTEND ALONG A LINE FROM HERMITAGE...TO SPRINGFIELD...AND TO BRANSON AFTER 5 AM. THE STORMS SHOULD THEN EXTEND ALONG A LINE FROM FORT LEONARD WOOD TO WEST PLAINS AFTER 6AM. A SEVERE THUNDERSTORM WATCH IS ISSUED WHEN THUNDERSTORMS ARE EXPECTED TO PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AND HAIL THAT IS THREE QUARTER INCH IN DIAMETER OR LARGER STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS. D.STEINMETZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CST FRI FEB 9 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHWEST MISSOURI... ...MCDONALD...NEWTON...BARRY...LAWRENCE...DADE...POLK THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 9 AM... THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH... ...LACLEDE...SHANNON...CHRISTIAN...PULASKI...STONE...OZARK... CAMDEN...DALLAS...WEBSTER...DENT...PHELPS...HOWELL... GREENE...TEXAS...WRIGHT...OREGON...DOUGLAS...AND TANEY THE SEVERE THUNDERSTORM WATCH INCLUDES SPRINGFIELD...WEST PLAINS...BRANSON...LEBANON..%.ROLLA...AND CAMDENTON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CST FRI FEB 09 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 AM ANDERSON MO WIND DAMAGE
02/09/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0415 AM NEOSHO MO .88 INCH HAIL
02/09/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0505 AM SPRINGFIELD MO 60 MPH TSTM GUST
02/09/01 GREENE REPORTED BY STORM
SPOTTER.The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 12:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234586.